Alert archive / Montana / High Wind Warnings in 2016
High Wind Warning 9, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Dec 20, 2016, 9:27 AM MST for Golden Valley County, Wheatland County, Montana. It took effect at Dec 20, 2016, 3:00 PM MST. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 20, 2016, 9:27 AM MST (16:27 UTC)
- In effect from
- Dec 20, 2016, 3:00 PM MST
- Expired
- Dec 21, 2016, 2:47 AM MST
- In force
- 12 hr
- Issued by
- NWS Billings, MT
Counties Golden Valley County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 94 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 7:45 PM MST | NON-TSTM WND GST 58 | Judith Gap, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS75 KBYZ 201627 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 927 AM MST TUE DEC 20 2016 MTZ028-041-063-211500- /O.UPG.KBYZ.HW.A.0005.161220T2200Z-161221T1500Z/ /O.NEW.KBYZ.HW.W.0009.161220T2200Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 927 AM MST TUE DEC 20 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST WEDNESDAY. * IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY BLOWING SNOW IS ALSO POSSIBLE. * TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. STRONGEST WINDS ARE MOST LIKELY TO OCCUR DURING THE EVENING. * WINDS...WESTERLY GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-211630- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 927 AM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE. THIS INCLUDES INTERSTATE 90 AT LIVINGSTON. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ066-211630- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 927 AM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE STILLWATER MINE. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
330 WWUS75 KBYZ 202143 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 243 PM MST TUE DEC 20 2016 MTZ028-041-063-211500- /O.CON.KBYZ.HW.W.0009.161220T2200Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 243 PM MST TUE DEC 20 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... * IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY BLOWING SNOW IS ALSO POSSIBLE. * TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. STRONGEST WINDS ARE MOST LIKELY TO OCCUR THIS EVENING. * WINDS...WESTERLY GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-211900- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 243 PM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE. THIS INCLUDES INTERSTATE 90 AT LIVINGSTON. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ066-211900- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 243 PM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE STILLWATER MINE. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
813 WWUS75 KBYZ 210331 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 831 PM MST TUE DEC 20 2016 MTZ028-041-063-211500- /O.CON.KBYZ.HW.W.0009.000000T0000Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 831 PM MST TUE DEC 20 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... * IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY BLOWING SNOW IS ALSO POSSIBLE. * TIMING...THROUGH WEDNESDAY MORNING. STRONGEST WINDS ARE MOST LIKELY TO OCCUR THROUGH MIDNIGHT. * WINDS...WESTERLY GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-211900- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 831 PM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE. THIS INCLUDES INTERSTATE 90 AT LIVINGSTON. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ066-211900- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 831 PM MST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES. * WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE STILLWATER MINE. * TIMING...THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ HTTP://WEATHER.GOV/BILLINGS
482 WWUS75 KBYZ 210947 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 247 AM MST WED DEC 21 2016 MTZ028-041-063-211100- /O.CAN.KBYZ.HW.W.0009.000000T0000Z-161221T1500Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 247 AM MST WED DEC 21 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS SPEEDS HAVE DECREASED BELOW WARNING LEVELS AND SHOULD CONTINUE TO SLOWLY DIMINISH THROUGH THE MORNING. TRAVELERS ALONG I-90 MAY STILL ENCOUNTER SOME GUSTS AROUND 50 MPH NEAR BIG TIMBER EARLY TODAY. $$ MTZ065-066-211100- /O.CAN.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 247 AM MST WED DEC 21 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS AND ARE NOT EXPECTED TO BE A SIGNIFICANT THREAT. THEREFORE, THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 20, 3:55 AM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Dec 20, 3:55 AM MST, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Billings MT
355 AM MST Tue Dec 20 2016
.SHORT TERM...valid for Tdy and Wed...
Thanks to rising temperatures we have generally moved past blowing
snow and reduced visibility threats, though some patchy blowing
snow will likely linger. This leaves high winds our main concern
at the lower elevations. In the high country, we expect to see
accumulating snow and blowing snow in the short term.
We let the winter weather advisories expire for the western and
central zones. Wind had also decreased across Wheatland and
Northern Sweet Grass so the wind highlights were cancelled there.
However, periods of enhanced gap flow plus frontal wind can be
expected at times over the next couple of days.
For today, we will see some warm air advection in the lower/mid
levels ahead of a clipper system expected to push through this
evening. We will see surface pressure falls again ahead of this
system which should lead to increasing winds again in the gap flow
areas. In addition, frontal/westerly winds will spread to Big
Timber and Harlowton later today and into the evening. As for
highlights, wind advisory already in place for Livingston area
through Wednesday morning. We still have a High Wind Warning for
the Nye area through 6 AM, but I am not expecting warning criteria
any longer tonight. So we will simply drop the warning and begin
the advisory for this area to match up with Livingston.
As for precipitation, warm air advection and instability ahead of
system today will produce some decent snowfall in the high
country followed by some additional accumulation tonight. The warm
front may also produce some light precipitation once it overcomes
the downslope off the mountains...mainly east of Billings.
Cold front comes in tonight and spreads brisk winds across CWA.
Indications are good that this may produce high winds at
Harlowton and Big Timber. Pressure rises (10-12 mb per 6 hrs), some
cold air advection and 700mb max at nearly 70 kts gives us enough
to suspect a period of high winds in Wheatland and Northern Sweet
Grass. Will issue a High Wind Watch for now from 3 PM to * AM
Wednesday as we think high winds may only occur for a few hours
around the frontal passage this evening, but concerned about stray
wind gusts through the night creating a potential hazard. The next
shift may be more confident once they see another model cycle.
For Wednesday, brisk post frontal winds will rock most areas in
the morning before slowly decreasing by afternoon. Expect somewhat
cooler temperatures but dry conditions. Lee-side surface pressure
falls again develop late Wednesday night. Have chosen to hold off
highlights for this now as gradient does not look especially
strong until Thursday/Thursday night. This will give us some time
to monitor future model cycles and also not muddle public
understanding of highlights already out for today and tonight. BT
.LONG TERM...valid for Thu...Fri...Sat...Sun...Mon...
Little in the way of changes this morning for the extended
forecast period.
Shallow upper level ridging will bring dry and seasonal
temperatures to start the period...but flow quickly becomes zonal
by Friday morning ahead of another Pacific weather system. Models
seem to be having a bit of difficulty with the timing of this
system...but remain in pretty good agreement on this system
pushing across the region some time between Friday night and
Monday evening. The ECMWF is currently much slower with the
passage of the system, while the GFS is much more progressive.
This system will also bring in some colder Canadian air once
again...so expect to temps well below normal from Saturday onward.
AAG
&&
.AVIATION...
WINDS HAVE DROPPED OFF SIGNIFICANTLY ACROSS THE REGION...BUT LLWS
IS STILL A CONCERN AT ALL TERMINALS THIS MORNING. WEST WINDS WILL
INCREASE ACROSS THE REGION THROUGH THE DAY...AS A DISTURBANCE
TRAVERSES THE CWA. GUSTS AROUND 50 KNOTS ARE POSSIBLE THIS EVENING
AND OVERNIGHT IN WIND PRONE AREAS...SUCH AS KLVM AND K3HT. GUSTS
TO AROUND 40 KNOTS WILL EXTEND TO KBIL...WITH GUSTS OF 30 KNOTS
COMMON EAST OF KBIL. THE BEST POTENTIAL FOR MORE SNOW IS IN THE
HIGH TERRAIN...BUT SNOW IS POSSIBLE ACROSS THE AREA. LOCALIZED
MVFR TO IFR CONDITION ARE POSSIBLE WITH SNOW ACROSS THE PLAINS.
MEANWHILE...AREA MOUNTAINS ARE EXPECTED TO BE OBSCURED FOR MUCH OF
THE DAY IN SNOW. AAG
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Wed Thu Fri Sat Sun Mon
-------------------------------------------------------
BIL 038 027/035 017/033 023/033 014/020 004/011 904/015
2/W 10/N 00/N 22/J 34/S 54/S 21/B
LVM 038 024/035 018/033 023/032 016/021 006/013 001/020
3/W 30/N 00/N 33/J 45/S 54/S 22/J
HDN 039 026/036 008/033 018/034 012/021 005/011 908/014
2/W 10/N 00/B 22/J 24/S 54/S 21/B
MLS 039 028/035 013/032 017/033 012/021 004/009 908/012
3/W 30/N 00/U 12/J 24/S 55/S 31/B
4BQ 038 026/035 011/033 016/035 013/022 006/012 905/014
1/B 30/N 00/U 12/J 23/S 45/S 31/B
BHK 037 025/032 013/031 016/031 010/018 004/010 907/009
1/B 41/N 00/U 12/J 23/S 45/S 31/B
SHR 038 022/034 009/035 017/033 012/022 006/012 904/017
1/E 10/B 00/U 12/J 23/S 55/S 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch in effect from 3 PM MST this afternoon
through Wednesday morning FOR ZONES 28-41-63.
Wind Advisory in effect until noon MST Wednesday FOR ZONES
65-66.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Dec 20, 4:27 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 427 AM MST TUE DEC 20 2016 MTZ028-034-040>042-056-063>068-211130- SOUTHERN WHEATLAND-NORTHERN STILLWATER-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 427 AM MST TUE DEC 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. * WIND IMPACTS...STRONG WINDS GUSTING 50 TO 65 MPH WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK ACROSS THE WESTERN FOOTHILLS. DANGEROUS CROSSWINDS ON I-90 WILL CONTINUE IN THE LIVINGSTON TO BIG TIMBER CORRIDOR. LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE. * CHRISTMAS WEEKEND...ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO ARRIVE FRIDAY AND STICK AROUND THROUGH THE EARLY PART OF NEXT WEEK. THIS WILL BRING COLD TEMPERATURES AND POTENTIAL FOR ACCUMULATING SNOW TO THE AREA THROUGH THE CHRISTMAS HOLIDAY WEEKEND. THOSE WITH LATE WEEK TRAVEL PLANS MAY WANT TO CONSIDER AN EARLY TRAVEL TIME. STAY TUNED TO THE LATEST FORECAST FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE. && MTZ029>033-035>039-057-058-WYZ098-099-211130- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN BIG HORN-SOUTHERN ROSEBUD-NORTHEAST BIGHORN MOUNTAINS- SHERIDAN FOOTHILLS- 427 AM MST TUE DEC 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. * CHRISTMAS WEEKEND...ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO ARRIVE FRIDAY AND STICK AROUND THROUGH THE EARLY PART OF NEXT WEEK. THIS WILL BRING COLD TEMPERATURES AND POTENTIAL FOR ACCUMULATING SNOW TO THE AREA THROUGH THE CHRISTMAS HOLIDAY WEEKEND. THOSE WITH LATE WEEK TRAVEL PLANS MAY WANT TO CONSIDER AN EARLY TRAVEL TIME. STAY TUNED TO THE LATEST FORECAST FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE. &&
In the hours before
Local storm report, Dec 20, 9:02 AM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
902 AM MST TUE DEC 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM NON-TSTM WND GST 12 SE EMIGRANT 45.27N 110.54W
12/20/2016 M60.00 MPH PARK MT MESONET
0544 AM NON-TSTM WND GST 3 WSW NYE 45.41N 109.87W
12/20/2016 M58.00 MPH STILLWATER MT MESONET
0430 AM NON-TSTM WND GST 2 WSW LIVINGSTON 45.65N 110.60W
12/20/2016 M60.00 MPH PARK MT DEPT OF HIGHWAYS
0130 AM NON-TSTM WND GST 3 ENE LIVINGSTON 45.69N 110.50W
12/20/2016 M58.00 MPH PARK MT DEPT OF HIGHWAYS
1218 AM NON-TSTM WND GST 17 S FORT SMITH 45.07N 107.89W
12/20/2016 M51.00 MPH BIG HORN MT MESONET
&&
VLSThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:05 PM MST | Wind Advisory | BYZ | Park, Stillwater, Sweet Grass | 30 hr |
| Dec 20, 4:17 AM MST | High Wind Watch | BYZ | Golden Valley, Wheatland | 5 hr |
Nearby
High Wind Warnings in Montana, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.